MAUDE Adverse Event Report: BECKMAN COULTER ACCES ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCES ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier for this event is (b)(6).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.A beckman coulter laboratory support specialist (lss) was dispatched to the customer's site and did not identify any system or hardware issues that would have contributed to this event.While onsite the lss performed interference testing which demonstrated presence of heterophile and alkaline phosphatase patient-sourced interference in the patient sample.Per the access accutni+3 instructions for use (ifu) part number b16315 j, "for assays employing antibodies, the possibility exists for interference by heterophile antibodies in the patient sample.Patients who have been regularly exposed to animals or have received immunotherapy or diagnostic procedures utilizing immunoglobulins or immunoglobulin fragments may produce antibodies, e.G.Hama, that interfere with immunoassays.Additionally, other heterophile antibodies such as human anti-goat antibodies may be present in patient samples.Such interfering antibodies may cause erroneous results.Carefully evaluate the results of patients suspected of having these antibodies.Other potential interferences in the patient sample could be present and may cause erroneous results in immunoassays.Some examples that have been documented in literature include rheumatoid factor, endogenous alkaline phosphatase, fibrin, and proteins capable of binding to alkaline phosphatase.Fibrinolytic agents activate proteases that may influence protein measurements, including troponin.Carefully evaluate the results of patients suspected of having these types of interferences." the cause of this event is the presence of patient-sourced interferents in the patient sample.
 
Event or Problem Description
On 26jul2020 the customer reported that on (b)(6) 2020, a reproducible elevated troponin i (access accutni+3) result of 1.048 ng/ml was generated on the customer's access2 immunoassay system (part number 81600n and serial number (b)(4)).The patient was retested on (b)(6) 2020 and a troponin i result of 1.193 ng/ml was obtained.There was a report of change to patient management in association with this event.On (b)(6) 2020, the patient was admitted to the hospital.A diagnosis of myocardial damage was made and the patient was treated with prescription sodium creatine phosphate and rui anji (doses and dosage intervals not provided).During the time interval of (b)(6) 2020 the patient was treated with the two prescription medications.On (b)(6) 2020 the patient was drawn and the sample was tested using the access high sensitivity troponin i assay (part number b25699; lot not provided) and a result of 0.8 pg/ml was obtained.The physicians then questioned the troponin i results generated using the access accutni+3 assay.There was no report of hardware errors or assay issues at the time of the event.System performance indicators such as system check and quality control were performing within specifications at the time of the event.Sample collection and processing information such as sample type, sample volume drawn, centrifugation, storage and handling information and other information was not provided.

Brand Name
ACCES ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10375935
Report Number2122870-2020-00071
Device Sequence Number16575592
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)210331(11)200331(10)921806
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2020
Initial Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;